MAUDE Adverse Event Report: ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT

ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT
Model Number 5.0MM, DRL BIT, CANNULATED, REUSABLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the drill broke during subtalar arthroscopy when over-drilling the k-wire and applying force in the ao junction within the approach.The surgeon thought that the drill was blunt and therefore he had to apply more force.However, the force applied was not so strong that the drill could have broken.The other drill, which appeared to be sharper, was then used without any problems.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update nroe 15-dec-2023: further information revealed that a small part stuck in the attachment.The main part was retrieved off the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Visual inspection identified the male fitting of the 5.0 mm drill bit, cannulated, reusable had broken.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
5.0MM, DRL BIT, CANNULATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18474026
Report Number1220246-2024-00204
Device Sequence Number6407987
Product Code HTW
UDI-Device Identifier00888867319592
UDI-Public00888867319592
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0MM, DRL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8770-02-RU
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown